Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 50, NWS Wilmington, OH

May 18, 2000Butler County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 18, 2000, 7:19 PM EDT for Butler County, Warren County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 18, 2000, 7:19 PM EDT (23:19 UTC)
Expired
May 18, 2000, 7:55 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Butler County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 47 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 7:45 PM EDTThunderstorm Wind 50 EWaynesville, OHTrees knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 472 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
472 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 182319
SVRILN
OHC017-165-182355-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT THU MAY 18 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTHWESTERN OHIO.
  WARREN COUNTY IN SOUTHWESTERN OHIO.

* UNTIL 755 PM EDT.

* AT 718 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN
  THE VICINITY OF MIDDLETOWN... MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARLISLE AT 725 PM EDT .
  FRANKLIN AT 727 PM EDT .
  CHAUTAUQUA AT 728 PM EDT .
  SPRINGBORO AT 734 PM EDT .

DAMAGING WINDS AND LARGE HAIL ARE LIKEL{Y. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

.END/JF

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:45 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 18, 4:45 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT THU MAY 18 2000

THANKS TO IND FOR CATCHING BAD ZONE GROUPING.

WILL SEND UPDATED ZONES BY 5 PM WITH CORRECTION TO GET RID OF THE
DOUBLE FORECAST FOR FAYETTE...UNION...AND WAYNE COUNTIES. TOR WATCH
EXPIRES AT THIS TIME AND WILL REWORD TO DROP THE WATCH AS WELL.

NO CHANGES TO FORECAST OTHER THAN THIS.

.ILN...SVR WATCH FOR NRN HALF OF FCST AREA TIL 8 PM EDT.

In the hours before

Local storm report, May 18, 2:59 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....Q

0250 PM    SIDNEY                    OH   1 INCH HAIL
05/18/00   SHELBY                         REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, May 18, 3:17 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....c

0310 PM    BELLEFONTAINE             OH   .75 INCH HAIL
05/18/00   LOGAN                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 18, 3:45 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
345 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0337 PM    PALESTINE                 OH   1.75 INCH HAIL
05/18/00   DARKE                          EMA REPORTED AT 337 PM.

TPJ
Local storm report, May 18, 4:28 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0422 PM    URBANA                    OH   1 INCH HAIL
05/18/00   CHAMPAIGN                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 18, 4:57 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....V

0456 PM    ROSEDALE                  OH   1.75 INCH HAIL
05/18/00   MADISON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 18, 5:01 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORT TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT THU MAY 18 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    ROSEDALE                  OH   1.75 INCH HAIL
05/18/00   MADISON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:05 PM EDTSevere Thunderstorm WarningILNDarke40 min
May 18, 2:52 PM EDTSevere Thunderstorm WarningILNLogan, Shelby38 min
May 18, 3:23 PM EDTSevere Thunderstorm WarningILNDarke37 min
May 18, 3:50 PM EDTSevere Thunderstorm WarningILNMiami40 min
May 18, 4:08 PM EDTSevere Thunderstorm WarningILNChampaign37 min
May 18, 4:41 PM EDTSevere Thunderstorm WarningILNMadison29 min
May 18, 7:25 PM EDTSevere Thunderstorm WarningILNMontgomery30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.